By frustated Latest Reply 2011-08-21 00:12:12 -0500
Started 2011-08-20 13:00:01 -0500

Went to the doctor and I didn't get good news. They swicth me to meteformin er and they said my a1c1 was 8.2 so now i just have to adjust to this again. I hope it gets better soon I don't know how long I can take this. I smell food and have to leave the room or stay close to a bathroom.

6 replies

Lindasplaying 2011-08-20 23:22:10 -0500 Report

Hey., I also had the same problem, couldn't take the Meteformin. My Dr. and I tried it for several months, all with same side effects, the worst being—staying in the bathroom all the time== and everything I ate made me nauseated. After about 6 months of this I finally told my Dr. I couldn't live like that, I mean I really,really,really couldn't stay outta the bathroom! I even went and had a colonoscopy done to make sure nothing was the matter there!!! And had really bad headaches on top of that. She (the Dr.) finally put me on the "needle" (insulin) and have been doing ever so much better. My best advice…talk to the Dr. you shouldn't have to wait as long as my stubborn self did. Waking up and feeling good is wonderful!!!!

sheriden 2011-08-21 00:12:12 -0500 Report

Meteformin it seems is the first the docs try because it has the least sideaffects. I was like Lindasplaying, I had to go between Sheridan and Casper a lot because my adult childern were getting sick having sugery problems with carying baby ect. And I just could not hold on for 20 miles so I could not eat or drink for hours befor I left. Than I would eat when I arived and be in the batheroon on and off as usual. Now Im on two diffrent meds. And my doctor and I talked abou what would be next and nothing sounds good.

PastorBob 2011-08-20 22:29:46 -0500 Report

Hi know how you feel. When I was first diagnosed (1999) I had really bad side-effects from the Meteformin. But they did slowly go away and everything seems to be fine now. Hang in there, once you get used to taking the meds, you'll be fine. The body just has to get used to it. God bless!

realsis77 2011-08-20 13:59:52 -0500 Report

Hi. I'm really sorry you are having such terriable side effects! If they do not subside soon id personally speak to my doctor about other options. Some people just can't take certain medications. I am one of those people. I tried the pills and continued to run my bs at 300 to 400 and would get severe headaches from it. Finally I got switched to insulin and have had NO problems since. I've felt better than ever and my bs is under tight control. If you continue to suffer id discuss with my doctor other options . They make other pills and perhaps they might help you with less severe side effects. I would not suffer for too long. If its not getting any better I would be speaking with my doctor! I really hope things work out for you and you feel better soon.

grandmaducky 2011-08-20 13:46:25 -0500 Report

when i first had to take metformin the doctor had me on 1000 mg twice a day i had to half it to 500 twice aday till i got use too it but doctor said that was okay check and see if you can lower it and build up to the strenght he wants you on thats what helped me :)

jayabee52 2011-08-20 13:28:08 -0500 Report

Sorry to hear of your bad news. I pray that you can readjust quickly or you can talk to Dr and get off Met. If this continues much longer, I think I would do the latter. Had the Dr come up with any other meds you could try?

Blessings to you and yours


Next Discussion: Sugar level for procedure »